Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 199, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 10, 2020, 7:07 PM CDT for Andrews County, Winkler County, Texas; Lea County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 7:07 PM CDT (00:07 UTC)
- Expired
- Aug 10, 2020, 7:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lea County, NM, Andrews County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 79 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2921 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
111
WUUS54 KMAF 110007
SVRMAF
NMC025-TXC003-495-110045-
/O.NEW.KMAF.SV.W.0199.200811T0007Z-200811T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
707 PM CDT Mon Aug 10 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Lea County in southeastern New Mexico...
Southwestern Andrews County in western Texas...
Northeastern Winkler County in western Texas...
* Until 745 PM CDT/645 PM MDT/.
* At 706 PM CDT/606 PM MDT/, a severe thunderstorm was located 11
miles northeast of Jal Airport, or 14 miles northeast of Jal,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Lea, southwestern Andrews and northeastern Winkler
Counties and may cross US HWY 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3228 10304 3230 10288 3205 10280 3206 10312
TIME...MOT...LOC 0006Z 346DEG 10KT 3220 10297
HAIL...1.00IN
WIND...60MPH
$$
241 follow-up statement
498
WWUS54 KMAF 110026
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
726 PM CDT Mon Aug 10 2020
NMC025-TXC003-495-110045-
/O.CON.KMAF.SV.W.0199.000000T0000Z-200811T0045Z/
Lea NM-Andrews TX-Winkler TX-
726 PM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
CDT/645 PM MDT/ FOR SOUTHEASTERN LEA...SOUTHWESTERN ANDREWS AND
NORTHEASTERN WINKLER COUNTIES...
At 726 PM CDT/626 PM MDT/, a severe thunderstorm was located 11 miles
east of Jal Airport, or 13 miles east of Jal, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Lea, southwestern Andrews and northeastern Winkler
Counties and will cross US HWY 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3225 10305 3224 10287 3205 10280 3206 10312
TIME...MOT...LOC 0026Z 346DEG 11KT 3213 10295
HAIL...1.00IN
WIND...60MPH
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:55 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 10, 5:55 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 555 PM CDT Mon Aug 10 2020 .AVIATION... 00Z TAF issuance Scattered storms could affect KHOB, KINK, KFST, and KPEQ this evening before dissipating around 10/03Z. Gusty winds and frequent lightning are possible along with brief lowering of visibilities due to heavy rain. Otherwise, VFR is expected through the period with southeast winds. && .PREV DISCUSSION... /issued 243 PM CDT Mon Aug 10 2020/ DISCUSSION... Current radar is showing scattered storms developing in the higher elevations west of the Pecos River. Instability and shear is just enough that one or two may become severe, but a widespread threat is not expected and perhaps a few locations may get some beneficial rainfall. An upper high to our west will expand east across much of Texas the first half of this week reducing rain chances and sending temperatures to near advisory levels with highs exceeding 100 degrees in many locations and 105 along the Pecos River. The upper high then erodes and retreats back to the west the latter half of the week to the point where we may see a weak cold front over the weekend. This could help pull highs back below the century mark and maybe even give us a chance for rain, though PoPs have been left below 20 percent for now. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 102 75 103 / 0 0 0 0 Carlsbad 74 104 74 105 / 20 10 10 0 Dryden 74 102 74 102 / 0 0 0 0 Fort Stockton 73 102 73 103 / 10 0 0 0 Guadalupe Pass 71 95 71 96 / 20 10 10 10 Hobbs 71 100 71 101 / 20 10 10 0 Marfa 64 97 64 98 / 20 20 10 10 Midland Intl Airport 75 102 75 103 / 10 0 0 0 Odessa 75 102 75 103 / 10 0 0 0 Wink 75 105 76 106 / 20 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 29/99/99
Hazardous weather outlook, Aug 10, 1:56 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 156 PM CDT Mon Aug 10 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-111900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothil
In the hours before
Special weather statement, Aug 10, 4:38 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
438 PM CDT Mon Aug 10 2020
TXZ075-102230-
Pecos TX-
438 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS COUNTY UNTIL
530 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm 20
miles south of Fort Stockton, moving southeast at 10 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sierra Madera and US HWY 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3069 10328 3081 10309 3071 10291 3055 10272
3039 10297 3051 10317
TIME...MOT...LOC 2137Z 318DEG 8KT 3062 10299
89Special weather statement, Aug 10, 5:19 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
519 PM CDT Mon Aug 10 2020
TXZ075-274-102300-
Pecos TX-Reeves County Plains TX-
519 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS AND
SOUTHEASTERN REEVES COUNTIES UNTIL 600 PM CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm 21
miles west of Fort Stockton, moving south at 5 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Firestone Test Track.
This includes Interstate 10 between mile markers 221 and 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3098 10352 3097 10315 3083 10289 3059 10323
3076 10341
TIME...MOT...LOC 2218Z 349DEG 6KT 3088 10325
89Special weather statement, Aug 10, 5:24 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
524 PM CDT Mon Aug 10 2020
TXZ276-281-102300-
Presidio Valley TX-Marfa Plateau TX-
524 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES UNTIL 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Bosque Bonita, or 29 miles north of Candelaria,
moving southeast at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of western Jeff Davis
and northwestern Presidio Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3065 10483 3048 10462 3036 10481 3037 10481
3039 10486 3042 10485 3044 10487 3049 10487
3052 10488 3053 10488 3055 10490 3056 10489
3059 10492
TIME...MOT...LOC 2224Z 324DEG 6KT 3054 10487
12Special weather statement, Aug 10, 6:04 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 604 PM CDT Mon Aug 10 2020 TXZ075-274-102345- Pecos TX-Reeves County Plains TX- 604 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES UNTIL 645 PM CDT... At 604 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles southeast of Saragosa, or 31 miles northeast of Fort Davis, moving south at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Saragosa and Verhalen. This includes Interstate 10 between mile markers 212 and 239. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3124 10366 3117 10320 3052 10322 3084 10369 TIME...MOT...LOC 2304Z 012DEG 8KT 3085 10347 24
Special weather statement, Aug 10, 6:32 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
632 PM CDT Mon Aug 10 2020
NMZ034-TXZ050-110015-
Southern Lea County NM-Andrews TX-
632 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEA AND WESTERN ANDREWS
COUNTIES UNTIL 715 PM CDT/615 PM MDT/...
At 632 PM CDT/532 PM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Eunice, moving south at 5 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Eunice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3250 10293 3232 10274 3213 10281 3213 10311
3245 10321 3250 10315 3250 10307 3252 10306
TIME...MOT...LOC 2332Z 000DEG 5KT 3230 10302
24Special weather statement, Aug 10, 6:36 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 536 PM MDT Mon Aug 10 2020 NMZ029-033-110015- Northern Lea County NM-Central Lea County NM- 536 PM MDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEA COUNTY UNTIL 615 PM MDT... At 536 PM MDT, Doppler radar was tracking a strong thunderstorm near Lovington, moving east at 15 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lovington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3294 10354 3311 10347 3301 10313 3275 10329 TIME...MOT...LOC 2336Z 290DEG 11KT 3296 10342 24
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:27 PM CDT | Special Weather Statement | MAF | Yoakum | 48 min |
| Aug 10, 7:45 PM CDT | Special Weather Statement | MAF | Ward | 45 min |
| Aug 10, 7:46 PM CDT | Special Weather Statement | MAF | Winkler | 44 min |
| Aug 10, 8:26 PM CDT | Special Weather Statement | MAF | Winkler | 49 min |
| Aug 11, 2:38 AM CDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Presidio | 18 hr |
| Aug 11, 3:38 PM CDT | Special Weather Statement | MAF | Presidio | 22 min |
| Aug 10, 7:19 PM CDT | Special Weather Statement | MAF | Lea | 41 min |
| Aug 10, 8:01 PM CDT | Special Weather Statement | MAF | Lea | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Severe Thunderstorm Warnings in New Mexico, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.